MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 5.5/6.0; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 5.5/6.0; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5485900
Medical Device Problem Codes Defective Device (2588); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a medtronic representative regarding instruments to be used in an unknown spinal therapy.It was reported that during the execution of test, the rep noticed that key components were not mating together properly. specifically, the lead screw became jammed/took an undue amount of torque to fully actuate on both open and closed reducers.The rep tried different lead screws with different reducer bodies, but consistently experienced the same failure regardless. it was also noticed that during an additional check, rep was able to ensure that the lead screws for reducer passed required gage check, all 12 did (including the 2 functional failures ones).There was no patient involved in the event.The parts were delivered defective.No further complications were reported/ anticipated.
 
Event or Problem Description
Additional information received that products were not used before.
 
Additional Manufacturer Narrative
Event description updated.Updated first name, last name, email and phone number.Updated eval code method (fdm/annex b) code.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CD HORIZON SOLERA 5.5/6.0
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19444620
Report Number1030489-2024-00596
Device Sequence Number8545673
Product Code LXH
UDI-Device Identifier00643169064287
UDI-Public00643169064287
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5485900
Device Catalogue Number5485900
Device Lot NumberK24A1485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date06/02/2024
Supplement Report FDA Received Date07/11/2024
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown